MAUDE Adverse Event Report: MEDTRONIC, INC. DEFIB EPI PATCH; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC, INC. DEFIB EPI PATCH; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6721S-50
Medical Device Problem Codes High impedance (1291); Low impedance (2285); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Complaint, Ill-Defined (2331)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: ddbb1d1 icd implanted: (b)(6) 2016; 6996sq58 lead implanted: (b)(6) 2016.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the right ventricular (rv) lead alerted for impedance out of range in the defibrillator coils.It was found that the superior vena cava (svc) epicardial patch had low impedance and had been seen to have high impedance.A chest x-ray shows that the epicardial patch had migrated.The epicardial patch was capped and a new epicardial patch was implanted.It was further reported that a transvenous lead was attempted to be implanted but not used.The transvenous lead had high impedance and failed defibrillation threshold (dft) tests.The lead was removed and a subcutaneous lead was attempted to be implanted.While attempting to implant the subcutaneous lead, the physician nicked the right atrium causing bleeding.The physician had to perform open heart surgery to repair the wound.Since the chest cavity was opened, the physician decided to implant an epicardial patch after the wound was treated.No further patient complications have been reported as a result of this event.

Brand Name
DEFIB EPI PATCH
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key8437758
Report Number2182208-2019-00548
Device Sequence Number277925
Product Code LWS
UDI-Device Identifier00681490148818
UDI-Public00681490148818
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P900061
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/16/2016
Device Model Number6721S-50
Device Catalogue Number6721S-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4968-35 LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age23 YR